Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Perpetuation of lipoatrophy
May 27, 2004

My current meds are Ziagen, Kaletra and Viread (switched from Videx 1 mo. ago). My lipoatrophy has been progressing fairly slowly (~3 yrs.), but recently it seems to be gaining momentum and getting worse on a weekly basis. Since, over the years, I have been on all of the "usual suspects" for causing lipoatrophy (i.e. Zerit, AZT and Videx)does lipoatrophy just keep perpetuating itself once the process has started? Do I just need to be more patient with my expectations of any slowing down/stopping of the syndrome? Also, is there any word on broader availability of Newfill in the US, I know it was FDA approved late in March '04 but the doctors/surgeons I have contacted know very little about it. And finally, thanks to all of you for your unwavering commitment to helping those of us with HIV. You are the compassionate soldiers fighting a monster of a battle.

Response from Dr. Moyle

I suspect a lot of patience is required although it would be worth considering, based on any past resistance revising the Kaletra to atazanavir/ritonavir, if nothing else this would reduce pill burden and may help lipids and diarrhoea.

As you say Newfill/Sculptura is approved in the US. It may be worth looking at the US manufactures website (Dermik Labs, see link) I'm not sure where you live but you could try

Dr. Doug Mest and Dr. Gail Humble at Blus Pacific on 310-374-0347

or contact your local support oganisation where there may be experience

I hope this helps

Kind regards

Graeme Moyle


Previous
Oxandrin / Fascial Wasting
Next
subcutaneous lumps in torso and arms

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement